Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the boundedness of Hamiltonian operators


Authors: Tomas Ya. Azizov, Aad Dijksma and Irina V. Gridneva
Journal: Proc. Amer. Math. Soc. 131 (2003), 563-576
MSC (2000): Primary 47B50, 46C20, 47B44, 47B25
Published electronically: May 29, 2002
MathSciNet review: 1933348
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a non-negative Hamiltonian operator whose domain contains a maximal uniformly positive subspace is bounded.


References [Enhancements On Off] (What's this?)

  • [AI] T. Ya. Azizov and I. S. Iokhvidov, Linear operators in spaces with an indefinite metric, Pure and Applied Mathematics (New York), John Wiley & Sons, Ltd., Chichester, 1989. Translated from the Russian by E. R. Dawson; A Wiley-Interscience Publication. MR 1033489
  • [AKK] T.YA. AZIZOV, V.K. KIRIAKIDI, AND G.A. KURINA, An indefinite approach to the reduction of a non-negative Hamiltonian operator function to a block diagonal form, Funct. Anal. and Appl., 35 (3), 2001, 73-75 (Russian).
  • [B] M. L. Brodskiĭ, On properties of an operator mapping the non-negative part of a space with indefinite metric into itself, Uspehi Mat. Nauk 14 (1959), no. 1 (85), 147–152 (Russian). MR 0106413
  • [DR] Michael A. Dritschel and James Rovnyak, Extension theorems for contraction operators on Kreĭn spaces, Extension and interpolation of linear operators and matrix functions, Oper. Theory Adv. Appl., vol. 47, Birkhäuser, Basel, 1990, pp. 221–305. MR 1120277
  • [KL] M. G. Kreĭn and H. Langer, On some mathematical principles in the linear theory of damped oscillations of continua. I, Integral Equations Operator Theory 1 (1978), no. 3, 364–399. Translated from the Russian by R. Troelstra. MR 511976, 10.1007/BF01682844
    M. G. Kreĭn and H. Langer, On some mathematical principles in the linear theory of damped oscillations of continua. II, Integral Equations Operator Theory 1 (1978), no. 4, 539–566. Translated from the Russian by R. Troelstra. MR 516767, 10.1007/BF01682940
  • [L1] Heinz Langer, Zur Spektraltheorie 𝐽-selbstadjungierter Operatoren, Math. Ann. 146 (1962), 60–85 (German). MR 0138002
  • [L2] Heinz Langer, Eine Verallgemeinerung eines Satzes von L. S. Pontrjagin, Math. Ann. 152 (1963), 434–436 (German). MR 0158266
  • [LT] Heinz Langer and Christiane Tretter, Spectral decomposition of some nonselfadjoint block operator matrices, J. Operator Theory 39 (1998), no. 2, 339–359. MR 1620503
  • [S] A. A. Shkalikov, On the existence of invariant subspaces of dissipative operators in a space with an indefinite metric, Fundam. Prikl. Mat. 5 (1999), no. 2, 627–635 (Russian, with English and Russian summaries). MR 1803604
  • [Shm] YU.L. SHMUL'YAN, Division in the class of $J$-expansive operators, Mat. Sb. (N.S.) 74 (116), 1967, 516-525 (Russian); English transl.: Math. USSR-Sbornik 3, 1967, 471-479.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B50, 46C20, 47B44, 47B25

Retrieve articles in all journals with MSC (2000): 47B50, 46C20, 47B44, 47B25


Additional Information

Tomas Ya. Azizov
Affiliation: Department of Mathematics, Voronezh State University, 394693 Voronezh, Russia
Email: azizov@tom.vsu.ru

Aad Dijksma
Affiliation: Department of Mathematics, University of Groningen, P.O. Box 800, 9700 AV Groningen, the Netherlands
Email: dijksma@math.rug.nl

Irina V. Gridneva
Affiliation: Department of Mathematics, Voronezh State University, 394693 Voronezh, Russia

DOI: https://doi.org/10.1090/S0002-9939-02-06565-6
Received by editor(s): March 13, 2001
Received by editor(s) in revised form: September 28, 2001
Published electronically: May 29, 2002
Additional Notes: This research was supported by grants NWO 047-008-008 and RFBR 99-01-00391
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2002 American Mathematical Society